Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 84, NWS Amarillo, TX

June 3, 2005Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2005, 10:32 PM CDT for Cimarron County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 10:32 PM CDT (03:32 UTC)
Expired
Jun 3, 2005, 11:30 PM CDT
In force
58 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 197 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 040333
SVRAMA
OKC025-040430-
/O.NEW.KAMA.SV.W.0084.050604T0332Z-050604T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1032 PM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA
  THIS INCLUDES THE CITY OF KENTON

* UNTIL 1130 PM CDT

* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KENTON...OR ABOUT 31 MILES NORTHWEST OF BOISE CITY...AND MOVING
  EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  MESA PARK...KEYES AND GRIGGS.

LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINS...AND DEADLY CLOUD TO 
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. TAKE COVER IN A 
SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3699 10299 3675 10299 3653 10207 3696 10207

$$

BROST
1 follow-up statement
000 
WWUS54 KAMA 040354
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT FRI JUN 3 2005

OKC025-040430-
/O.CON.KAMA.SV.W.0084.000000T0000Z-050604T0430Z/
CIMARRON OK-
1053 PM CDT FRI JUN 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
CIMARRON COUNTY...

AT 1050 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS 
LOCATED 6 MILES NORTH OF BLACK MESA PARK...OR ABOUT 23 MILES 
NORTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEYES 
AND GRIGGS. MOTORISTS ALONG STATE ROUTE 325 SHOULD BE AWARE OF THE 
DANGEROUS DRIVING CONDITIONS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3699 10299 3675 10299 3653 10207 3696 10207

$$

JJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:05 PM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 4:05 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CDT FRI JUN 3 2005

.DISCUSSION...
DEPARTING MCV OR S/W...YOU CHOOSE...CONTINUES TO BRING SHOWERS
ACROSS THE NORTHERN PART OF THE CWA...AND SUBSIDENCE BEHIND IT IS
HOLDING NEW CONVECTION AT BAY ACROSS THE SW.  COULD NOT RULE OUT
CONVECTION TONIGHT MAINLY ACROSS THE SRN SECTIONS OF THE AREA...SO
LEFT POPS IN BUT DROPPED THE CHANCES DOWN TO SLIGHT CHANCE.  KEPT
POPS HIGH OVER THE OK PNHDL WHERE SHOWERS AND STORMS ARE ONGOING...
BUT THESE SHOULD MOVE OUT OF THE AREA BY SUNSET.  WILL ALSO HAVE TO
WATCH NEW CONVECTION FORMING OVER THE HIER TRRN OF NM AND SEE IF
THESE CAN SKIRT OUR NORTHERN AREAS.

WEAK FRONT WILL SLIDE INTO THE NRN PART OF THE TX PNHDL TOMORROW...
AND STALL OUT WHICH COULD PROVIDE A FOCUS FOR CONVECTION TOMORROW
AFTERNOON.  HOWEVER...LACK OF MID LEVEL FORCING AND PERSISTENT CAP
MIGHT HOLD THINGS AT BAY.  MODELS NOW SLIDE THE SECOND SURGE OF FRONT
ACROSS THE AREA EARLY SUNDAY MORNING WHICH IS A BIT SLOWER THAN
PREVIOUS PACKAGE.  TEMPS WILL NOT BE AFFECTED TOO MUCH WITH THE
FRONT...BUT WILL HAVE TO WAIT AND SEE HOW MODELS HANDLE THE CAA
BEHIND THE FRONT.  GRIDS FOR MOST PART WERE IN GREAT SHAPE WITH ONLY
MINOR CHANGES TO TEMP AND WIND GRIDS FOR FRONTAL PASSAGE.

DID NOT HAVE MUCH TIME TO VIEW EXTENDED PORTION OF THE FCST WITH THE
ACTIVE WEATHER WE HAVE HAD OVER THE FCST AREA. SWLY FLOW WILL
CONTINUE THROUGH THE NEXT SEVEN DAYS WHICH WILL PROVIDE FOR A SLIM
POSSIBILITY OF STORMS SOME AFTERNOONS.  DID NOT CHANGE POP GRIDS AS
ANY S/W THAT MOVES OVER THE REGION WILL BE HARD TO DETECT IN
EXTENDED MODELS.  GRIDS APPEAR IN GOOD SHAPE SO NO MAJOR CHANGES.

FCSTID = JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  84  55  85 /  20  20  20   0
BEAVER OK                  63  86  58  86 /  30  20  20   0
BOISE CITY OK              55  76  51  85 /  20  20  20   0
BORGER TX                  60  87  58  87 /  20  20  20   0
BOYS RANCH TX              57  84  56  87 /  20  20  20   0
CANYON TX                  58  85  55  86 /  20  20  20   0
CLARENDON TX               62  89  60  88 /  30  20  20   0
DALHART TX                 56  79  53  85 /  20  20  20   0
GUYMON OK                  61  81  55  85 /  30  20  20   0
HEREFORD TX                58  84  55  86 /  10  20  20   0
LIPSCOMB TX                64  88  59  86 /  30  20  20   0
PAMPA TX                   62  87  58  86 /  30  20  20   0
SHAMROCK TX                65  90  62  89 /  30  20  20   0
WELLINGTON TX              65  91  63  92 /  30  20  20   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/17
Hazardous weather outlook, Jun 3, 1:01 PM CDT, 9 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
101 PM CDT FRI JUN 3 2005

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
101 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SHOWERS AND THUNDERSTORMS LOCATED ACROSS A LARGE PORTION OF THE
PANHANDLES THIS AFTERNOON WILL BECOME STRONGER AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. WHILE AT THIS TIME IT APPEARS THE
STORMS SHOULD REMAIN BELOW SEVERE LEVELS...THERE IS A SLIGHT RISK
THAT SEVERE THUNDERSTORMS COULD DEVELOP MAINLY ACROSS THE SOUTHERN
AND EASTERN PANHANDLES THIS AFTERNOON AND EVENING AS THE ATMOSPHERE
BECOMES MORE UNSTABLE.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY EVENING
ACROSS THE EASTERN THIRD OF THE PANHANDLES. STORMS MAY BE CAPABLE
OF PRODUCING STRONG WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT.

HENNIG

In the hours before

Local storm report, Jun 3, 5:54 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT FRI JUN 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND GST 6 E AMARILLO            35.20N 101.71W
06/03/2005  90 MPH           POTTER             TX   CNTY OFFICIAL

            RECIEVED CALL FROM CLEMENTS UNIT/60 CARS WITH WINDOWS
            BLOWN OUT/A FEW FLIPPED OVER

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.